Multimodal imaging in a severe case of hydroxychloroquine toxicity
Ophthalmic Surg Lasers Imaging Retina
Retinal toxicity from hydroxychloroquine (HCQ) can be detected most readily on fundus autofluorescence, spectral-domain optical coherence tomography, and multifocal electroretinogram. The authors describe a case of a 60-year-old woman with a history of systemic lupus erythematosus undergoing HCQ treatment for 30 years who presented with visual loss over several years. Examination and multimodal imaging showed bilateral retinal pigment epithelium (RPE) changes in a bull's-eye distribution associated with cystoid macular edema. A novel imaging modality, multi-spectral imaging, appeared sensitive in detecting a bull's-eye pattern of RPE disturbance involving the entire macular region of both eyes. Cessation of drug was advised with close follow-up.
This document is currently not available here.
Hofstra Northwell School of Medicine and Northwell Health currently do not subscribe to this title. If you are an affiliate and would like to access the full text please request it via interlibrary loan via Hofstra Northwell School of Medicine ILL (faculty and students only) or Northwell Health ILL